Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Gaining weight irrelevant of taking or not taking thyroid medicine, on strict diet. Suggestions to boost metabolism?

I ve been on and off thyroid medicine in the last year and a half. I still felt like losing weight was impossible after being on the medicine for almost a year so I went to an Endocrinologist . He has me off the Armour Thyroid meds to see what my blood looks like without thyroid medicine. Now I not only can t lose weight (with pretty strict diet and exercise EVERY DAY) but now I m gaining weight. What can I do to boost my metabolism?
Asked On : Fri, 10 Aug 2012
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Endocrinologist 's  Response
Hello and thank you for asking!
I have gone carefully through your concern.
As you have symptoms of hypothyroidism when you stop the Armour Thyroid, it means that your thyroid is under functioning.
If you stopped Armour Thyroid for more than 4 weeks, you should check the thyroid hormones.
If TSH is high, it means that you have hypothyroidism and should take long life treatment with Armour Thyroid or levothyroxine.
Wish you good health.

Kind regards,
Dr.Mirjeta
Answered: Sat, 25 Feb 2017
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor